Skip to main content

Experience with albumin dialysis in five patients with severe overdoses of paracetamol

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Five patients in whom the serum paracetamol levels or the amount of ingested paracetamol was high enough to cause severe liver injury were treated with N-acetyl-cysteine (NAC) and a molecular absorbant recirculating system (MARS). MARS treatment was started as early as possible in order to prevent or retard the development of hepatocyte necrosis. Four of our five patients survived without liver transplantation, and one died due to brain oedema. The early commencement with NAC and MARS treatments in paracetamol intoxication might give enough time for the liver to regenerate and thus avoid liver transplantation.

Keywords: albumin dialysis; paracetamol overdose

Document Type: Research Article

DOI: https://doi.org/10.1034/j.1399-6576.2003.00190.x

Affiliations: 1: Anaesthesia and Intensive Care, 2: Liver Surgery and Transplantation, Surgical Hospital, Helsinki University, Helsinki, Finland

Publication date: 2003-10-01

  • Access Key
  • Free ContentFree content
  • Partial Free ContentPartial Free content
  • New ContentNew content
  • Open Access ContentOpen access content
  • Partial Open Access ContentPartial Open access content
  • Subscribed ContentSubscribed content
  • Partial Subscribed ContentPartial Subscribed content
  • Free Trial ContentFree trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more